Alert archive / Kansas / Frost Advisories in 2010
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 30, 2010, 3:01 PM CDT for 10 counties in Kansas. It took effect at May 1, 2010, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 3:01 PM CDT (20:01 UTC)
- In effect from
- May 1, 2010, 3:00 AM CDT
- Expired
- May 1, 2010, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS73 KDDC 302001 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT FRI APR 30 2010 ...AREAS OF FROST POSSIBLE TONIGHT... .HIGH PRESSURE AND COOLER AIR PUSHING INTO WESTERN KANSAS WILL RESULT IN TEMPERATURES FALLING INTO THE LOWER 30S OVERNIGHT. WINDS WILL ALSO BECOME LIGHT WHICH WILL AID IN THE DEVELOPMENT OF AREAS OF FROST. KSZ043-061>063-074>076-084>086-010415- /O.NEW.KDDC.FR.Y.0002.100501T0800Z-100501T1300Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 301 PM CDT FRI APR 30 2010 /201 PM MDT FRI APR 30 2010/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY. * TEMPERATURES WILL FALL INTO THE LOWER 30S WITH A FEW LOCATIONS IN THE ARKANSAS RIVER VALLEY POSSIBLY DIPPING TO BELOW FREEZING. * FROST FORMATION WILL BE POSSIBLE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GERARD
3 follow-up statements
582 WWUS73 KDDC 010218 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 918 PM CDT FRI APR 30 2010 ...AREAS OF FROST POSSIBLE TONIGHT... .HIGH PRESSURE AND COOLER AIR PUSHING INTO WESTERN KANSAS WILL RESULT IN TEMPERATURES FALLING INTO THE LOWER 30S OVERNIGHT. WINDS WILL ALSO BECOME LIGHT WHICH WILL AID IN THE DEVELOPMENT OF AREAS OF FROST. KSZ043-061>063-074>076-084>086-011030- /O.CON.KDDC.FR.Y.0002.100501T0800Z-100501T1300Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 918 PM CDT FRI APR 30 2010 /818 PM MDT FRI APR 30 2010/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY. * TEMPERATURES WILL FALL INTO THE LOWER 30S WITH A FEW LOCATIONS IN THE ARKANSAS RIVER VALLEY POSSIBLY DIPPING TO BELOW FREEZING. * FROST FORMATION WILL BE POSSIBLE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 33
899 WWUS73 KDDC 010855 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT SAT MAY 1 2010 ...AREAS OF FROST POSSIBLE THIS MORNING... .WEAK SURFACE HIGH PRESSURE HAS SETTLED IN OVER SOUTHWEST KANSAS. THE RESULTING CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOW TO MID 30S. FROST IS LIKELY OVER MUCH OF THE ADVISORY AREA THROUGH SUNRISE. KSZ043-061>063-074>076-084>086-011300- /O.CON.KDDC.FR.Y.0002.000000T0000Z-100501T1300Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 355 AM CDT SAT MAY 1 2010 /255 AM MDT SAT MAY 1 2010/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S WITH A FEW LOCATIONS IN THE ARKANSAS RIVER VALLEY DIPPING BELOW FREEZING. * FROST FORMATION IS LIKELY THROUGH SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
510 WWUS73 KDDC 011250 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 750 AM CDT SAT MAY 1 2010 ...WARMING TEMPERATURES WILL CAUSE FROST TO DIMINISH... .TEMPERATURES HAVE BEGUN TO SLOWLY RISE INTO THE UPPER 30S AS A RESULT OF CLEAR SKIES AND PLENTIFUL SUNSHINE. KSZ043-061>063-074>076-084>086-011400- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-100501T1300Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 750 AM CDT SAT MAY 1 2010 /650 AM MDT SAT MAY 1 2010/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING. TEMPERATURES HAVE CLIMBED INTO THE UPPER 30S AND WIDESPREAD FROST IS NO LONGER EXPECTED...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 30, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 30, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT FRI APR 30 2010 .DISCUSSION... DAYS 1-2... THE 12Z UA ANALYSIS SHOWED A FAIRLY DEEP UPPER TROUGH EXTENDING FROM THE NORTHERN HIGH PLAINS ACROSS THE FRONT RANGE INTO THE DESERT SOUTHWEST WITH A STRONG BAROCLINIC ZONE FROM THE EASTERN DAKOTAS INTO WESTERN KANSAS. THIS TROUGH HAD A DECENT COLD POOL ASSOCIATED WITH IT WITH TEMPERATURES DOWN TO -28C AT KDEN AND -29C AT KABQ. THE MORNING SHOWERS OVER SOUTHWEST KANSAS WERE MOVING NORTHEAST OF THE CWA EARLY THIS AFTERNOON AS THE ASSOCIATED VORT MAX AND BAROCLINIC ZONE MOVES EAST. FARTHER WEST DIURNALLY DRIVEN INSTABILITY SHOWERS WERE DEVELOPING UNDER THE COLD POOL FROM NORTHEAST COLORADO TO THE RATON MESA. FOR LATE THIS AFTERNOON AND EARLY EVENING WILL INCLUDE SOME SMALL POPS FOR THE SHOWERS OVER CENTRAL AND WESTERN PORTIONS OF THE CWA. THESE SHOWERS SHOULD DIE FAIRLY QUICKLY AS WE LOSE THE DAYTIME HEATING. TEMPERATURES SHOULD FALL OFF NICELY TONIGHT WITH LOWER DEWPOINTS AND LIGHTER WINDS THAN THE PAST FEW NIGHTS. FROST LOOKS LIKE A GOOD BET OVER THE WESTERN CWA WHERE TEMPERATURES SHOULD FALL INTO THE LOWER 30S. WILL GO WITH A FROST ADVISORY LATER TONIGHT FOR THE AREA ALONG AND WEST OF HIGHWAY 83. WILL MENTION PATCHY FROST FARTHER EAST WHERE LOWS COULD DROP INTO THE MID 30S. SHORTWAVE ENERGY MOVES OUT OVER THE CENTRAL AND SOUTHERN PLAINS. THE ATMOSPHERE IS NOT OVERLY MOIST AND THE MID LEVEL BAROCLINIC ZONE WILL BE OFF TO THE EAST AND SOUTH OF THE AREA SO AM NOT TOO EXCITED ABOUT MEASURABLE PRECIP. FOR NOW WILL KEEP SOME SILENT POPS IN PLACE ESPECIALLY OVER THE SOUTHEAST PART OF THE CWA. ON SUNDAY A MAIN SHORTWAVE TROUGH EJECTS ACROSS THE SOUTHERN AND CENTRAL PLAINS. THERE WILL BE SOME RETURN FLOW AHEAD OF THIS SYSTEM EARLY SUNDAY WITH A COLD FRONT PUSHING SOUTHEAST THROUGH THE CWA SUNDAY AFTERNOON. GOING FORECAST HAD CHANCE POPS IN PLACE WHICH SHOULD HANDLE IT FOR NOW. DAYS 3-7... MEDIUM RANGE MODELS START OUT THE PERIOD IN PRETTY GOOD AGREEMENT, BRINGING A SOUTHERN BRANCH SHORTWAVE INTO NM/WEST TX, WHILE A NORTHERN BRANCH SHORTWAVE MOVES EAST AND HELPS PUSH A WEAK COLD FRONT INTO THE AREA. WILL CONTINUE TO KEEP POPS FOR SUNDAY NIGHT, WITH A FEW MINOR TWEAKS. THE SOUTHERN BRANCH TROUGH WILL MOVE INTO TX/OK ON MONDAY, WITH MUCH OF THE EXCITEMENT FURTHER SOUTH. OTHER THAN MAYBE A FEW LINGERING SHOWERS MONDAY MORNING, THINK THAT THE EARLY PART OF THE WEEK SHOULD BE FAIRLY QUIET AS THE SHORTWAVE TROUGH MOVES EAST AND THE NEXT NORTHERN BRANCH UPPER LOW JUST MOVES INTO THE NORTHERN PLAINS ON TUESDAY. THE LEE TROUGH WILL BE REDEVELOPING, SO WESTERN KS SHOULD BE ON A WARMING TREND. THERE IS SOME QUESTION ON JUST HOW LONG THE WARMING TREND WILL CONTINUE. THE GFS AND ECMWF BRING THE NORTHERN BRANCH UPPER LOW TOWARDS THE GREAT LAKES ON WEDNESDAY, WHICH COULD HELP PUSH A PRETTY HEALTHY COLD FRONT DOWN INTO THE CENTRAL PLAINS. THE CANADIAN IS MUCH SLOWER WITH THAT UPPER LOW, AND THEREFORE ITS 850MB TEMPS STAY IN THE 20S. ENSEMBLE SPAGHETTI PLOTS HAVE A LOT OF SPREAD, AND THE OPERATIONAL GFS DOES SEEM TO BE ON THE COOL SIDE FOR WEDNESDAY. HOWEVER, EVEN HIGH CLOUDS COULD KNOCK US OUT OF THE 80S, SO WENT WITH THE SURROUNDING OFFICES AND LOWERED HIGHS ON WEDNESDAY A FEW MORE DEGREES. FOR DAYS 6 AND 7, AS EXPECTED, MODEL SOLUTIONS START TO DIVERGE A BIT MORE. THE ECMWF WAS BRINGING THE NEXT SOUTHERN SHORTWAVE INTO WY ON THURSDAY AND OUT THROUGH THE PLAINS ON FRIDAY, WHILE THE 06Z GFS WAS SIGNIFICANTLY SLOWER AND WEAKER, LEAVING FLOW NEARLY ZONAL ON FRIDAY. WITH THE ECMWF MORE AMPLIFIED, IT ALSO HAS A GREATER VARIATION IN TEMPERATURES, WITH 850MB READINGS NEAR 30 C ON THURSDAY AND THEN DOWN INTO THE SINGLE DIGITS ON FRIDAY. THE 12Z RUN OF THE GFS SETS UP A BROAD TROUGH OVER THE NORTHWESTERN THIRD OF THE CONUS AND KEEPS US PRETTY COOL THROUGH THE END OF NEXT WEEK. IT ALSO BRINGS SOME WEAK SHORTWAVES AND BREAKS OUT SOME PRECIP, SO INCLUDED SOME LOW POPS IN OUR NORTH TOWARDS THE END OF THE WEEK. GIVEN THE HIGH UNCERTAINTY AND WITH THE NAEFS SHOWING 4-8 C OF SPREAD, WILL STICK PRETTY CLOSE TO HPC GUIDANCE AND GO WITH SLIGHTLY WARMER TEMPS ON THURSDAY AND A BIT COOLER ON FRIDAY. && .AVIATION... THERE WILL BE A SCT TO BKN DECK OF MID LEVEL STRATOCU THROUGH 01-02Z OR SO, BUT CONDITIONS WILL REMAIN VFR THROUGHOUT THE PERIOD. NORTHWEST TO WESTERLY WINDS WILL CONTINUE AT AROUND 10 KTS WITH SOME GUSTS TO 18-20 THIS EVENING, THEN BECOME LIGHT AND VARIABLE THROUGH THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 66 39 68 / 10 0 0 20 GCK 35 63 36 66 / 10 0 0 30 EHA 34 64 38 67 / 10 0 0 20 LBL 37 64 37 67 / 10 0 0 20 HYS 37 66 39 66 / 10 0 0 20 P28 44 67 45 70 / 10 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY FOR KSZ043-061>063-074>076-084>086. && FN02/26
Hazardous weather outlook, Apr 30, 3:34 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT FRI APR 30 2010 KSZ030-031-043>046-061>066-074>081-084>090-010845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 334 AM CDT FRI APR 30 2010 /234 AM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
In the hours before
Local storm report, Apr 30, 10:04 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 AM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 1 ESE NEOLA 37.85N 98.49W
04/30/2010 E1.50 INCH STAFFORD KS PUBLIC
THE WIND WAS ALSO ESTIMATED AT 50 TO 60 MPH.
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:18 PM CDT | Wind Advisory | DDC | Edwards, Finney, Ford, Grant, Gray, Hamilton and 13 more | 4 hr |
| Apr 29, 8:50 PM CDT | Special Weather Statement | DDC | Rush | 40 min |
| Apr 29, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 12 min |
| Apr 29, 9:13 PM CDT | Special Weather Statement | DDC | Pawnee | 47 min |
| Apr 29, 10:47 PM CDT | Special Weather Statement | DDC | Stafford | 43 min |
| Apr 29, 11:19 PM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 41 min |
| Apr 29, 11:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 48 min |
| Apr 30, 12:10 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 35 min |
| Apr 30, 1:19 AM CDT | Special Weather Statement | DDC | Barber | 41 min |
Nearby
Frost Advisories in Kansas, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.